Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 9, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jan 29, 2016, 3:45 PM EST. It took effect at Jan 29, 2016, 11:00 PM EST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2016, 3:45 PM EST (20:45 UTC)
- In effect from
- Jan 29, 2016, 11:00 PM EST
- Expired
- Jan 30, 2016, 9:00 PM EST
- In force
- 22 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
824 WHUS73 KGRR 292045 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 345 PM EST FRI JAN 29 2016 LMZ844>849-300445- /O.NEW.KGRR.SC.Y.0009.160130T0400Z-160131T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 345 PM EST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 PM EST SATURDAY. * WINDS...SOUTH 20 TO 30 KNOTS TONIGHT...BECOMING SOUTHWEST ON SATURDAY AND DECREASING TO 10 TO 20 KNOTS. * WAVES...4 TO 7 FEET TONIGHT...4 TO 6 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
3 follow-up statements
888 WHUS73 KGRR 300821 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 321 AM EST SAT JAN 30 2016 LMZ844>849-301630- /O.CON.KGRR.SC.Y.0009.000000T0000Z-160131T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 321 AM EST SAT JAN 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...SOUTHWEST 10 TO 20 KNOTS. * WAVES...4 TO 6 FEET DECREASING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
873 WHUS73 KGRR 301516 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1016 AM EST SAT JAN 30 2016 LMZ844>849-302330- /O.CON.KGRR.SC.Y.0009.000000T0000Z-160131T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1016 AM EST SAT JAN 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...SOUTHWEST 10 TO 20 KNOTS. * WAVES...4 TO 6 FEET DECREASING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
044 WHUS73 KGRR 302009 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 309 PM EST SAT JAN 30 2016 LMZ844>849-310200- /O.CON.KGRR.SC.Y.0009.000000T0000Z-160131T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 309 PM EST SAT JAN 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...SOUTHWEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET DECREASING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 3:27 PM EST, 18 minutes earlier.
Area forecast discussion, Jan 29, 3:27 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
327 PM EST FRI JAN 29 2016
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE
.SYNOPSIS...
ISSUED AT 327 PM EST FRI JAN 29 2016
A LOW PRESSURE SYSTEM MOVING ACROSS SOUTHERN CANADA WILL PUSH A WARM
FRONT THROUGH SOUTHWEST LOWER MICHIGAN TONIGHT AND BRING THE AREA A
CHANCE FOR A LIGHT MIX OF PRECIPITATION. ANY PRECIPITATION THAT DOES
OCCUR WILL BE LIGHT AND MINIMAL IMPACTS ARE EXPECTED. TEMPERATURES
WILL WARM FOR THE REMAINDER OF THE WEEKEND. A COLD FRONT WILL
APPROACH FROM THE WEST ON SUNDAY WHICH WILL BRING RAIN TO THE AREA.
THE PRECIPITATION WILL END AS A BIT OF RAIN AND SNOW SUNDAY
NIGHT...WITH LITTLE IF ANY ACCUMULATION EXPECTED. THE WEEKEND WILL
BE A BIT SLOPPY AS WE WILL SEE MELTING SNOW ON SATURDAY AND RAIN ON
SUNDAY. HIGHS WILL BE AROUND 40 ON SATURDAY AND PUSH INTO THE 40S ON
SUNDAY. A STORM NEXT WEEK MAY BRING A MIX OF PRECIPITATION TO THE
REGION TUESDAY INTO WEDNESDAY.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 327 PM EST FRI JAN 29 2016
FAIRLY LIMITED CONCERNS ARE EXPECTED IN THE SHORT TERM. THE SYSTEM
FOR TONIGHT WILL PASS WELL TO THE NORTH OF OUR AREA WITH THE BEST
LIFT AND MOISTURE MISSING US TO THE NORTH. CAN SEE A LIGHT WINTRY
MIX ACROSS CENTRAL LOWER MI TONIGHT...BUT IT SHOULD BE VERY LIGHT IF
IT OCCURS AT ALL. SATURDAY WHAT LITTLE PRECIPITATION THERE IS PASSES
OFF TO THE NORTHEAST.
ON SUNDAY...A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA WITH
LIGHT RAIN LIKELY. RAINFALL AMOUNTS WILL LIKELY ONLY TOTAL AROUND A
TENTH TO POSSIBLY TWO. COOLER AIR FILTERS IN BEHIND THE SYSTEM
SUNDAY NIGHT WITH A BIT OF A RAIN/SNOW MIX BEFORE ENDING.
OVERALL...A QUIET SHORT TERM AS COMPARED TO THE LONG TERM. MAIN
POINTS BEING...MILDER AIR MOVING IN WITH SOME RAIN FOR SUNDAY.
SNOWMELT WILL CONTINUE.
.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 327 PM EST FRI JAN 29 2016
A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT LAKES
REGION TUESDAY THROUGH WEDNESDAY. IT WILL BRING POTENTIAL FOR
SIGNIFICANT IMPACTS RESULTING FROM A WINTERY MIX OF POTENTIALLY
HEAVY PRECIPITATION AND FALLING TEMPERATURES AND WINDY CONDITIONS ON
THE BACK SIDE OF THE SYSTEM.
ALTHOUGH IT IS FAR TOO EARLY TO GET INTO TOO MANY FORECAST SPECIFICS
IT IS NOTED THAT OVERALL MEDIUM RANGE GUIDANCE TRENDS THE PAST 24
HRS SUGGEST THAT THE LOW MAY TRACK A LITTLE FURTHER SE THAN MEDIUM
RANGE GUIDANCE AND ENSEMBLES SUGGESTED YESTERDAY.
THIS TREND SUGGESTS GREATER POTENTIAL FOR SIGNIFICANT SNOW AND ICE
ACCUMULATIONS FOR PORTIONS OF OUR FCST AREA TUESDAY THROUGH TUESDAY
NIGHT INTO EARLY WEDNESDAY. THE SYNOPTIC SETUP WITH THE HIGH
PRESSURE RIDGE AND COLD AIRMASS TO OUR NORTH CONTINUES TO SUGGEST
POTENTIAL FOR A SIGNIFICANT FREEZING RAIN EVENT FOR PORTIONS OF OUR
AREA. AT THIS TIME A WINTERY MIX OF SNOW AND FREEZING RAIN IS MOST
PROBABLE NEAR TO PARTICULARLY NORTH OF I-96 TUESDAY AND TUESDAY
NIGHT.
THE MOST LIKELY OUTCOME SOUTH OF I-96 TUESDAY IS THAT A WINTERY MIX
OF PCPN WOULD MOST LIKELY TRANSITION TO PLAIN RAIN LATER IN THE DAY
AS THERMAL PROFILES MODERATE. THIS IS ALL CONTINGENT ON THE EXACT
TRACK AND STRENGTH OF THE SFC LOW AS WELL AS THE ORIENTATION AND
STRENGTH OF THE HIGH PRESSURE RIDGE TO OUR NORTH BY THEN.
MUCH COLDER AIR WILL MOVE IN ON THE BACK SIDE OF THIS SYSTEM
BEGINNING WEDNESDAY AND RESULT IN LAKE EFFECT SNOW SHOWER
DEVELOPMENT AS H8 TEMPS FALL TO AROUND -14 C BY WEDNESDAY EVENING
AND TO AROUND -15 TO -16 C BY THURSDAY MORNING.
ACCUMULATING LAKE EFFECT SNOW IS LIKELY BY THEN AND WE RAISED POPS
WEDNESDAY NIGHT INTO THURSDAY PARTICULARLY NEAR TO WEST OF US-131.
THE LES IN CONJUNCTION WITH MUCH COLDER TEMPS AND WINDY CONDITIONS
WEDNESDAY WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS WEDNESDAY
THROUGH THURSDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1119 AM EST FRI JAN 29 2016
A MIX OF MVFR/VFR CONDITIONS INTO EARLY THIS AFTERNOON WILL
CONTINUE TO IMPROVE TO VFR. VFR CONDITIONS WILL THEN CONTINUE
TONIGHT. WINDS WILL BACK TO THE SOUTH THIS EVENING AND INCREASE TO
AROUND 15 KTS WITH GUSTS TO AROUND 20 KTS OVERNIGHT. CONDITIONS
WILL DETERIORATE TO MVFR SATURDAY MORNING AS LOW CLOUDS MOVE IN.
WINDS WILL VEER TO THE SW AND DECREASE SLIGHTLY TO 10-15 KTS FROM
MID MORNING SATURDAY INTO SATURDAY AFTERNOON.
&&
.MARINE...
ISSUED AT 327 PM EST FRI JAN 29 2016
OPTED TO ISSUE A SMALL CRAFT ADVISORY FOR TONIGHT THROUGH SATURDAY.
CONSIDERED GOING WITH GALES FOR AT LEAST THE NORTH HALF...BUT THE
WINDS SHOULD END UP JUST UNDER GALES...AROUND 30 KNOTS AT THE
LAKESHORE OB SITES. IT WILL BE CLOSE THOUGH. WAVES SHOULD REACH THE
4 TO 8 FOOT RANGE.
THE GRADIENT GOES A BIT BAGGY FOR SATURDAY NIGHT AND SUNDAY WHICH
SHOULD KEEP WINDS AND WAVES BELOW SCA CRITERIA.
&&
.HYDROLOGY...
ISSUED AT 327 PM EST FRI JAN 29 2016
THERE IS A POTENTIAL FOR FLOODING NEXT WEEK...ESPECIALLY MINOR
FLOODING IN LOWLAND AREAS. RIVER LEVEL RISES ARE POSSIBLE AS EARLY
AS THIS WEEKEND DUE TO SNOW MELT. AVERAGE TEMPERATURES OVER THE
WEEKEND WILL BE ABOVE FREEZING...WITH DAILY HIGHS IN THE 40S.
A STORM SYSTEM WILL LIKELY PRODUCE PRECIPITATION IN EXCESS OF 1.00
INCH NEXT TUESDAY AND WEDNESDAY. A MIXED BAG OF PRECIPITATION TYPES
IS POSSIBLE. THIS STORM WILL BE FOLLOWED BY A SHOT OF COLD AIR LATE
NEXT WEEK...WHICH MAY FREEZE UP SOME OF THE RIVERS. WITH ICE IN THE
RIVERS...WATER LEVELS COULD FLUCTUATE THROUGH THE PERIOD.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 9 PM EST
SATURDAY FOR LMZ844>849.
&&
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...LAURENS
AVIATION...LAURENS
HYDROLOGY...EBW
MARINE...DUKEHazardous weather outlook, Jan 29, 5:46 AM EST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 546 AM EST FRI JAN 29 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-301100- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 546 AM EST FRI JAN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A FEW ICY SPOTS ARE POSSIBLE ON UNTREATED SURFACES THROUGH TONIGHT DUE TO LIGHT SNOW SHOWERS AND THE POSSIBILITY OF PATCHY LIGHT FREEZING RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTRY MIX OF PRECIPITATION COULD LEAD TO SLICK CONDITIONS TUESDAY INTO WEDNESDAY. WATER LEVELS ON AREA RIVERS COULD RISE INTO EARLY NEXT WEEK DUE TO MELTING SNOW AND THE POTENTIAL FOR RAIN. WITH ICE IN THE RIVERS...WATER LEVELS COULD FLUCTUATE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-301100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 546 AM EST FRI JAN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE WIND AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH THIS MORNING. HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT WILL REDEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.